Format

Send to

Choose Destination
Arch Neurol. 1988 Apr;45(4):449-51.

Bilateral neuralgic amyotrophy induced by interferon treatment.

Author information

1
Institute of Neurology, St Radboud University Hospital, Nijmegen, The Netherlands.

Abstract

Neurologic side effects of interferon therapy usually consist of diffuse involvement of the central and peripheral nervous systems. We describe a patient with hairy cell leukemia who developed bilateral neuralgic amyotrophy, sacral radicular irritation, and worsening of a preexistent polyneuropathy during treatment with recombinant interferon. A sample of the patient's cerebrospinal fluid showed an increased protein content and oligoclonal banding. Several weeks after discontinuation of interferon therapy, Mees-Beau lines became evident on the patient's fingernails. The findings in this patients, as well as those recently reported by others, show that focal neurologic disturbances may be induced by interferon therapy. The clinical picture of neuralgic amyotrophy is briefly reviewed.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center